Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 5 minutes after birth, a practice newborn has blue or pale skin all over, a heart rate of 75/min, no response to stimulation, limp limbs with no muscle tone and no breathing. What is the APGAR score?

5 minHR 75/min
APGAR =
2.Easy
194107SBPDBPmmHgMAP = ?

Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 194/107 mmHg. Find the mean arterial pressure MAP = (SBP + 2·DBP)/3, to the nearest whole mmHg.

SBP 194 mmHgDBP 107 mmHg
MAP = mmHg
3.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 18/min, SpO₂ 96% on room air, blood pressure 118/70 mmHg, pulse 58/min, alert, temperature 36.0 °C. What is the NEWS2 total score?

RR 18SpO₂ 96%airSBP 118HR 58AT 36.0 °C
NEWS2 =
4.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 18/min, SpO₂ 95% on room air, blood pressure 150/90 mmHg, pulse 88/min, alert, temperature 36.7 °C. What is the NEWS2 total score?

RR 18SpO₂ 95%airSBP 150HR 88AT 36.7 °C
NEWS2 =
5.Hard
low riskmoderate riskhigh risk

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Morse fall scale: history of falling in the last 3 months: no; secondary diagnosis: no; ambulatory aid: none, bed rest or nurse assists; IV therapy or saline lock: no; gait: impaired; mental status: knows own limits. Using the cut-offs 0–24 low, 25–44 moderate and 45 or more high, click the fall-risk level.

  1. 1low risk
  2. 2moderate risk
  3. 3high risk
6.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 12/min, SpO₂ 92% on room air, blood pressure 124/74 mmHg, pulse 88/min, alert, temperature 39.0 °C. Which clinical risk group does the patient fall into? Click it.

RR 12SpO₂ 92%airSBP 124HR 88AT 39.0 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high

Answer key

  1. 1. APGAR = 1
  2. 2. MAP = 136 mmHg
  3. 3. NEWS2 = 1
  4. 4. NEWS2 = 1
  5. 5. low risk
  6. 6. low

Full step-by-step solutions: practise this topic on examproblems.com.